How to tell side effects from menopause?


Question from DeannaH: I have been taking Arimidex for over a year. When joint pain occurs or the joy of hot flashes, how do you know when to attribute it to a side effect from Arimidex or when it's a normal effect from forced menopause? This would be helpful in deciding whether to change to a different hormonal therapy or keep the course.
Answers - Patricia A. Ganz, M.D. The best way to evaluate your situation is to consider a brief drug holiday. This drug is relatively rapidly passed through the body, and if you were to stop taking it for about 3-4 weeks and had improvement in your symptoms, then it's likely due to the medication rather than your menopausal status.

On Wednesday, August 15, 2007, the Ask-the-Expert Online Conference was called Managing Ongoing Medications. Patricia Ganz, M.D. and moderator Lillie Shockney, R.N., B.S., M.A.S. answered your questions about staying on track with breast cancer medications you have to take on a regular basis.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
C2a
C2b
Evergreen-donate
Back to Top